Alert archive / Minnesota / Small Craft Advisories in 2012

Small Craft Advisory 13, NWS Duluth, MN

April 4, 2012

NWS Duluth, MN issued this small craft advisory at Apr 4, 2012, 9:23 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 9:23 PM CDT (02:23 UTC)
Expired
Apr 5, 2012, 10:00 PM CDT
In force
25 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WHUS73 KDLH 050223
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
923 PM CDT WED APR 4 2012

...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

LSZ144-145-051100-
/O.NEW.KDLH.SC.Y.0013.120405T0223Z-120406T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
923 PM CDT WED APR 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THURSDAY. 

* WINDS...NORTHEAST WINDS AROUND 20 KT...WITH HIGHER GUSTS...WILL
  PERSIST THROUGH THURSDAY AFTERNOON. WINDS WILL GRADUALLY
  DIMINISH THURSDAY EVENING. 

* WAVES/SEAS...WAVES WILL BUILD 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GRANING
3 follow-up statements
305 
WHUS73 KDLH 050822
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
322 AM CDT THU APR 5 2012

...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

LSZ144-145-051500-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
322 AM CDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHEAST WINDS 15 TO 20 KT...WITH HIGHER GUSTS...WILL
  PERSIST THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH
  THIS EVENING.

* WAVES/SEAS...WAVES WILL BUILD 3 TO 5 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
452 
WHUS73 KDLH 051452
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
952 AM CDT THU APR 5 2012

...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

LSZ144-145-052300-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
952 AM CDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SUSTAINED NORTHEAST WINDS 15 TO 20 KNOTS...WITH HIGHER
  GUSTS 25 TO 30 KNOTS...WILL PERSIST THROUGH THIS AFTERNOON
  AROUND THE HEAD OF LAKE SUPERIOR. WINDS WILL GRADUALLY DIMINISH
  THIS EVENING.

* WAVES HEIGHTS...WAVES WILL BUILD TO 3 TO 5 FEET THIS MORNING AND
  PERSIST THROUGH THE AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
699 
WHUS73 KDLH 052032
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
332 PM CDT THU APR 5 2012

...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR...

LSZ144-145-060300-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
332 PM CDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SUSTAINED NORTHEAST WINDS 15 TO 20 KNOTS...WITH HIGHER
  GUSTS 25 TO 30 KNOTS...WILL PERSIST EARLY THIS EVENING AROUND
  THE HEAD OF LAKE SUPERIOR. WINDS WILL GRADUALLY DIMINISH LATE
  THIS EVENING.

* WAVES HEIGHTS...WAVES 3 TO 5 FEET WILL PERSIST THROUGH THE EARLY
  EVENING AND DIMINISH BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 8:56 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 4, 8:56 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
856 PM CDT WED APR 4 2012

.UPDATE...
INCREASED WINDS OVER AND ADJACENT TO LAKE SUPERIOR TONIGHT. KDYT
IS REPORTING A NE WIND SUSTAINED AT 16 KT. THE 18Z NAM/DLHWRF BOTH
HAVE PICKED UP ON THE INCREASED NE FLOW OVER LK SUP TONIGHT AND
SUGGEST IT PERSISTS OVERNIGHT AND THROUGH THE DAY THURSDAY. IN
RESPONSES TO THE ELEVATED ONSHORE FLOW OVERNIGHT...HAVE INCREASED
TEMPERATURES FOR LOCATIONS ALONG THE LAKESHORE.

&&

.PREV DISCUSSION... /ISSUED 632 PM CDT WED APR 4 2012/

AVIATION.../0Z TAF ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL BE
LIGHT TONIGHT AND BECOME SOUTHEASTERLY BY 15Z OVER THE WESTERN
AERODROMES. THE TERMINALS AT DLH AND HYR WILL HAVE EASTERLY WINDS
BY LATE THURSDAY MORNING.

PREV DISCUSSION... /ISSUED 314 PM CDT WED APR 4 2012/

SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT...
SHARP RIDGING ALOFT WILL CONTINUE AS STRONG SURFACE HIGH PRESSURE
BUILDS DOWN FROM HUDSON BAY INTO THE LAKE SUPERIOR BASIN. SO FAR
THE GRADIENT AND ONSHORE WINDS ARE WEAK SINCE THE HIGH HAS NOT HAD
A CHANCE TO BUILD UP STRONGLY OVER LAKE SUPERIOR. AIR ASSOCIATED
WITH THE HUDSON BAY IS ARCTIC...TEMPERATURES HAVE BEEN MODIFIED
BUT MOISTURE HAS NOT BEEN ADDED. SO...THE PERIOD WILL HAVE CLEAR
SKIES AND LARGE DAY TO NIGHT TEMPERATURE DIFFERENCES...ESPECIALLY
INLAND. DURING THURSDAY AFTERNOON AND EVENING...HIGH PRESSURE WILL
BECOME MORE ESTABLISHED AND DEEPER...AS SURFACE PRESSURES BEGIN TO
FALL TO OUR WEST. THIS WILL ACCELERATE ONSHORE WINDS BEGINNING
THURSDAY AFTERNOON AND CHILL AREAS NEAR LAKE SUPERIOR. EVEN DRIER
AIR WILL RESULT IN COLDER TEMPERATURES THURSDAY NIGHT AS COMPARED
TO TONIGHT.

LONG TERM...FRIDAY THROUGH NEXT THURSDAY...
THE NORTHLAND SHOULD END THE WORK WEEK WITH A RELATIVELY WARM AND
SUNNY DAY AS HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. A
COLD FRONT IS PROJECTED TO MOVE THROUGH THE REGION EARLY THIS
WEEKEND...AND IT COULD BRING SHOWERS TO THE NORTHLAND LATE FRIDAY
NIGHT AND INTO SATURDAY NIGHT. THERE COULD BE ISOLATED THUNDER ON
SATURDAY. SHOWERS COULD LINGER SUNDAY INTO MONDAY AS THE UPPER
LEVEL LOW MOVES THROUGH THE REGION. THERE COULD BE PERIODS OF A
MIX OF RAIN AND SNOW AS THE COLDER AIR WRAPS IN BEHIND THE SYSTEM.

AVIATION...04/04/18Z ISSUANCE...
HIGH PRESSURE WILL CONTINUE TO PROVIDE SUNNY SKIES AND VFR
CONDITIONS ACROSS NE MN AND NW WI THROUGH TOMORROW AFTERNOON.
LIGHT NORTHEASTERLY WINDS WILL BECOME EASTERLY TONIGHT.

&&

.POINT TEMPS/POPS...
DLH  33  46  28  54 /   0   0   0   0
INL  23  55  24  60 /   0   0   0   0
BRD  25  57  30  60 /   0   0   0   0
HYR  22  55  22  59 /   0   0   0   0
ASX  26  45  26  56 /   0   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
Hazardous weather outlook, Apr 4, 4:14 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
414 AM CDT WED APR 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
414 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY...BUT SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
414 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY...BUT SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.